Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 330, NWS North Platte, NE

July 19, 2005Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2005, 11:37 PM CDT for Boyd County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2005, 11:37 PM CDT (04:37 UTC)
Expired
Jul 20, 2005, 12:00 AM CDT
In force
23 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 171 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 11:45 PM CDTHAIL 0.758 Nnw Spencer, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1994 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 200437
SVRLBF
NEC015-200500-
/O.NEW.KLBF.SV.W.0330.050720T0437Z-050720T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT TUE JUL 19 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL MIDNIGHT CDT

* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ANOKA...OR ABOUT 7 MILES NORTHWEST OF
  SPENCER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF SPENCER BY 1140 PM CDT
  GROSS AND 7 MILES NORTH OF BRISTOW BY 1155 PM CDT
  8 MILES NORTH OF LYNCH BY MIDNIGHT CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4299 9891 4288 9894 4277 9833 4288 9833
      4291 9845 4297 9852

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 200447
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 PM CDT TUE JUL 19 2005

NEC015-200500-
/O.CON.KLBF.SV.W.0330.000000T0000Z-050720T0500Z/
BOYD NE-
1148 PM CDT TUE JUL 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
EASTERN BOYD COUNTY...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR GROSS...OR ABOUT NEAR SPENCER...
MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF LYNCH BY 1155 PM CDT
  8 MILES NORTHWEST OF MONOWI BY MIDNIGHT CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4299 9891 4288 9894 4277 9833 4288 9833
      4291 9845 4297 9852

$$

POWER
000 
WWUS53 KLBF 200500
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 PM CDT TUE JUL 19 2005

NEC015-200509-
/O.EXP.KLBF.SV.W.0330.000000T0000Z-050720T0500Z/
BOYD NE-
1159 PM CDT TUE JUL 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD COUNTY EXPIRES AT
MIDNIGHT CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAD FALLEN BELOW SEVERE 
LIMITS. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4299 9891 4288 9894 4277 9833 4288 9833
      4291 9845 4297 9852

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:41 PM CDT, 9 hours 56 minutes earlier.

Area forecast discussion, Jul 19, 1:41 PM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT TUE JUL 19 2005

.DISCUSSION...
THE MUCH ADVERTISED HEAT WAVE APPEARS TO BE UNDERWAY IN THE
PANHANDLE AND ERN CO/NW KS WITH TEMPS ALREADY IN THE MID 90S AT 1 PM
CDT. THE LATEST DEVELOPMENT IS THE VERY DEEP MOISTURE ACROSS CNTL/ERN
NEB AHEAD OF THE DRY LINE. THIS IS PREVENTING DEEP VERTICAL MIXING TO
ACTUALIZE THE VERY WARM TEMPS ADVERTISED BY GUIDANCE ACROSS CNTL
NEBRASKA. FULLY EXPECT THIS PATTERN WILL CONTINUE THIS WEEK THROUGH
THE WEEKEND.

THUS THE FCST IS FOR VERY WARM TEMPS...NEAR 100F...WEST OF THE DRY
LINE AND WARM...LOWER 90S...VERY HUMID CONDITIONS EAST OF THE DRY
LINE...GENERALLY ALONG AND EAST OF HIGHWAY 83 PER CLIMATOLOGY.

THE NAM/GFS ARE TRENDING FARTHER S WITH THE SERIES OF SFC LOW
PRESSURE SYSTEM FORECAST TO DEVELOP AND MOVE THROUGH THE CNTL
PLAINS THIS WEEK. ALSO...THE NAM SUGGESTS EACH LOW WILL DROP A WEAK
COLD FRONT AND PULL DOWN SOME COOLER AIR INTO PARTS OF THE FCST AREA.

TEMPS...
WEDNESDAY...WEAK COLD FRONT DROPS THROUGH WRN ZONES LATE TONIGHT
THRU NOON WEDS. BAD TIMING FOR SUPER WARM TEMPS...HAVE MODERATED MAX
TEMPS WITH WARMEST S AND E AHEAD OF THE FRONT.

THUR...S/SE LOW LEVEL WINDS CIRCULATING AROUND WEAK HIGH PRESSURE
WILL HOLD TEMPS MOSTLY IN THE LOW TO MID 90S.

FRIDAY...ATM RECOVERS...SFC LOW FORMS OVER WRN SD AT 21Z...THIS WILL
AGAIN PRODUCE MOSTLY SE LOW LEVEL FLOW AND DEEPER MOISTURE HOLDING
TEMPS IN THE MID 90S WITH 100 NOSING INTO THE ERN PANHANDLE.

SATURDAY... NAM/GFS VERY SIMILAR WITH STRENGTH AND LOCATION OF H5
RIDGE STRETCHING FROM THE WEST COAST TO THE OHIO VALLEY. BOTH
MODELS SUGGEST A SFC LOW POSITION SIMILAR TO WEDS LOCATION.

SUNDAY/MONDAY...NAM/GFS CONTINUE VERY SIMILAR SHOWING THE VAST H5
RIDGE MIGRATING SLOWLY INTO THE MID SOUTH. FCST TEMPS ARE
PERSISTENCE AS SFC LOW POSITION IS UNCERTAIN.

LATE MONDAY/TUESDAY...LOWERING HEIGHTS...FAST ZONAL FLOW AND A SERIES
OF WEAK DISTURBANCE SHOULD TRIGGER AT LEAST WIDELY SCATTERED TSTMS
AND COOLER TEMPS.

PCPN...
THIS EVENING...PER SATELLITE...CAP IS BEGINNING TO WEAKEN
ALONG PALMER DIVIDE AND PRESUMABLY WILL DO THE SAME ACROSS WRN NEB.
CONTINUE ISOLD TSRA.

WEDNESDAY...NAM STILL SHOWING MONSTROUS INSTABILITY AHEAD OF THE
DRYLINE ACROSS ERN ZONES. ALSO...WEAKLY INITIALIZED UA DISTURBANCE
CURRENTLY OVER NRN UT WILL DRIFT ACROSS FCST AREA WEDS AM...PERHAPS
PRIMING THE MID LEVELS OF THE ATM FOR LATE AFTN CONVECTION. CONTINUE
ISOLD TSRA.

THURS THROUGH SUNDAY...FCST IS DRY. WILL KEEP THUR DRY FOR NOW BUT
MOST LIKELY AREA FOR TSRA WOULD BE THE PANHANDLE WITH UPSLOPE THETA E
ADVECTION.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jul 19, 2:38 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE JUL 19 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-201030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
238 PM CDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THROUGH 11 PM CDT (10
PM MDT) IN THE WEST. THE GREATEST POTENTIAL WILL EXTEND WEST OF A
LINE FROM CODY TO BROWNLEE IN CHERRY COUNTY...TO TRYON IN MCPHERSON
COUNTY...AND WAUNETA IN CHASE COUNTY. THUNDERSTORMS THAT DO FORM WILL
BE CAPABLE OF STRONG WIND GUSTS TO 45 MPH...OTHERWISE STORMS
REMAINING BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER RIDGE CENTER POSITIONED NEAR THE FOUR CORNERS REGION WILL
BUILD SLOWLY EAST THROUGH THE PERIOD KEEPING MAINLY HOT AND DRY
CONDITIONS FOR THE OUTLOOK AREA. TRIPLE DIGIT TEMPERATURES AND LOW
HUMIDITIES IN THE 20S...WILL RESULT IN THE GRASSLAND FIRE DANGER
INDEX REACHING THE HIGH TO VERY HIGH CATEGORY WEDNESDAY AND THURSDAY
OVER THE EASTERN PANHANDLE...INTO WESTERN NEBRASKA. HIGH BASED
THUNDERSTORM DEVELOPMENT WILL PRESENT THE POTENTIAL FOR STRONG WINDS
AND INCREASED LIGHTNING ACTIVITY AS WEAK COLD FRONTS SLIP SOUTHEAST
THROUGH NEBRASKA ON WEDNESDAY...THEN AGAIN LATER ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 12:29 AM CDTSevere Thunderstorm WarningLBFHolt32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.